3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles > Diabetes Support

Frustrated with Meds!!!

Reply
 
Thread Tools
Old 03-03-2012, 07:54 PM   #1
working to 130
 
MangoLover's Avatar
 
Join Date: Feb 2012
Posts: 13

S/C/G: 254.8/2546/130

Default Frustrated with Meds!!!

Hi Everyone. I am writing this because I am so frustrated with this diagnosis. Years ago I was diagnosed as pre-diabetic and just recently, due to extremely poor diet, I was diagnosed as diabetic. I ended up at my dr's office because I had all the symptoms. This was a slow spiral of weekends out eating terrible food, smoking and LOTS of soda, which I never drink. I was going to my cousin's house and because I wasn't drinking alcohol - I was the DD - I was drinking soda since caffeine has the same effect on me anyway.

So anyway, I was feeling run down after a few weeks of this and my dr had me get my blood drawn and my A1C was through the roof. I was upset with the diagnosis, but I took the medicine. My issue here is that he has me on Enalapril and I am suffering terrible headaches. I don't have high blood pressure, I have perfect cholestoral, I just happen to have a weakness for sugar and carbs.

Does anyone else have an issue with terrible headaches? This is not related to the sugar because I went two weeks without the Enalapril and the headaches went away within 2 days. When I went back on it they came back just as fast. My dr insists that the med is just to protect my kidneys, but what's the point of taking medicine when your whole day is torture.

Thanks,
MangoLover is offline   Reply With Quote
Old 03-03-2012, 10:41 PM   #2
Rosebud
 
Justwant2Bhealthy's Avatar
 
Join Date: Jan 2007
Location: Ontario, Canada
Posts: 6,945

S/C/G: 30/Goal Met:L-XL/relosing some

Default

I've never been on that specific medicine, but can't your doctor give you an other one that will do the same thing? If it gives you headaches, you should ask for another kind; I would ...
__________________
ONE-STEP-AT-A-TIME PHIL 4:13 " I CAN "
YA GOTTA HAVE FAITH KEEP ON, KEEPIN' ON
= 10 lbs ...
115 lbs + 16 Single Sizes Gone Forever! -- 100 lb tumor = ONEDERLAND!
Progress Pics: http://www.3fatchicks.com/forum/look...ml#post4361876
Justwant2Bhealthy is offline   Reply With Quote
Old 03-04-2012, 01:08 PM   #3
Struggling Dieter
 
Wannabehealthy's Avatar
 
Join Date: May 2011
Location: SW PA
Posts: 2,927

Default

Better yet, I would tell him that I do not intend to take the medicine that is giving headaches daily. If he wants you to take the meds, he will have no other choice than to prescribe something that will not give headaches. How hard can that be?
__________________
Carol Sue
2015 will be the year of change!

I want to look like my avatar!


Wannabehealthy is offline   Reply With Quote
Old 03-04-2012, 01:48 PM   #4
Madeleine
 
fatmad's Avatar
 
Join Date: Oct 2008
Location: rural southwestern Ontario Canada
Posts: 2,392

S/C/G: sw187/cw181/gw120

Height: 5 ft 3.5 in or 163 cm

Default

I can understand wanting to protect your kidneys, but I agree, a medication that gives you headaches and isn't well tolerated won't do it, unless he can tell you that it gets better. (for instance, with metformin, most of us have some digestive problems at the start, but this gets better over time, so knowing this, its worth it to stick it out).
Are you also on metformin? THis also has protective effects.
What is your blood pressure when you are on the enelapril? is it in your boots causing the headaches? My husband was prescribed something similar, and he felt so awful on it, it was lowering his bp too much. Even after a month, he hadn't adapted, so went off it, and is using something else his doc recommended.
__________________
Fatmad

zen and the art of weight loss, finding the true path of en-lighten-ment

fatmad is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Frustrated with my scale sunflowergirl68 20-Somethings 12 08-21-2009 03:24 PM
Frustrated with comments Glasgowgirl Weight Loss Support 31 05-31-2006 01:27 PM
Dieting with Diabetes#6 paperdoll Dieting with Obstacles 266 03-03-2006 06:40 PM


All times are GMT -4. The time now is 08:16 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2